MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Therapy Delivered to Incorrect Body Area (1508); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil became stuck and deployed in the microcatheter.It was reported that after the doctor deployed several coils, they repositioned the catheter to another site and the coil then deployed in the catheter.The coil was stuck in the catheter, and the doctor said it was defective. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a progreat microcatheter.
 
Additional Manufacturer Narrative
H3.Product analysis findings: the concerto coil was returned for evaluation within the outer carton; inside of a biohazard bag and a shipping box.There was no catheter returned with the coil.Bends were found at 20.0cm to 26.0cm from the proximal end of the pushwire.The implant coil appeared to be damaged and stretched with the polypropylene filament intact.The non-medtronic catheter used in the event appeared to be compatible for use with the concerto coil as it has a labeled inner diameter (id) of 0.022¿.The concerto coil could not be used for resistance testing with an in-house microcatheter due to its damaged condition.Based on the analysis findings, the concerto coil was confirmed to have ¿coil resistance/ stuck in catheter¿ issue as the returned concerto coil was found to be damaged and stretched.In addition, the pushwire was also found to be bent.It is likely that these damages occurred when the customer attempted to advance the concerto coil through the catheter against the reported resistance.However, the cause for resistance could not be determined.Possible causes of resistance include the use of damaged catheter, patient tortuous anatomy and lack of continuous flush with heparinized saline during delivery.Since the catheter was not returned; any contribution of the catheter to the resistance issue could not be determined.There was no non-conformance to specifications identified that led to the resistance issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11593235
Report Number2029214-2021-00371
Device Sequence Number14577078
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberB046942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1